Facebook Pixel
EmpowHER Guest

Freaking out, please help!

By Anonymous March 14, 2012 - 4:15pm
Rate This

I had sex with my boyfriend February 4th, and we used a condom and he pulled out with the condom on prior to ejaculation. The condom had not broken. We then had oral sex and, as he moved, a drop of ejaculate fell on the outside of my vagina; I believe some may have went in, but I am not positive. Therefore, I took Plan B- both pills at the same time- about 15 hours later. The only problem is that I am also on antibiotics- isoniazid, or INH, which is supposed to decrease the effectiveness of a birth control pill. I am not sure about its effects on Plan B, however. My period started on January 25th and ended around February 1st. I had dark brown spotting for about three days starting on February 16th. On February 26th, when I would wipe, there were tiny dots of pink blood. For 8 or 9 days after, I had dark brown bleeding- some of which was heavy and took up an entire tampon- with red and pink blood only sometimes. It was almost always dark brown. I am not sure whether or not this was my period, either, since it occurred around the time it was due. My breasts were sore earlier in the month of February, but are no longer tender at all. What are the chances that I could be pregnant? Please help.

Add a Comment5 Comments


Try to relax. Wait and see what your period is like next month. If you have only dark brown bleeding next month, you need to be checked by your doctor,


March 14, 2012 - 5:47pm

This is a difficult situation for you, Taking Plan B will cause changes in your menstrual cycle. Your period may start earlier or later than normal and the flow may be lighter or heavier than lining.

Sometimes the menstrual blood becomes dark brown or almost black as you near the end of your period. This happens when the blood is older and is not expelled from the body quickly.

If you feel that you cannot go to see your doctor, then you can only wait and see what your next period is like.


March 14, 2012 - 5:29pm
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

In your personal opinion, should I be worried or stressing about this? Because I feel like maybe the period itself was slow moving...but I'm not sure if I should just wait it out. Thank you so much though!

March 14, 2012 - 5:36pm
EmpowHER Guest

See, the only thing is I cannot consult my doctor because my parents' insurance is the one I've been using and I'm scared of them finding out. They are extremely strict and conservative. I did not take the one-step, though...just the levonogestrel pills, and I don't know if I should consider the brown/red blood part of my new menestrual cycle? It didn't come too long after my expected period start date. Is it even possible for me to be pregnant because the brown blood was not spotting or anything, just like old blood or even old blood mixed with dark red blood?

March 14, 2012 - 5:08pm

The data on the risk of an unintended pregnancy among women who took Plan B One-Step and Isoniazid is very limited.

eHealthMe posts the results of a study was created based on reports from the FDA and eHealthMe user community. As of February 18, 2012, one person did become pregnant while taking both medications.

I am concerned about the vaginal bleeding of dark brown blood. I suggest that you talk with your doctor, who may chose to do a blood hCG (pregnancy hormone) test or say that there is nothing to be concerned about.


March 14, 2012 - 4:54pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!